Well I went back for a follow up...When this all started..i was on 50mcg of synthroid..I am now up to 200mcg...at first my TSH was up to 75.5..but is slowing regulating...I have a hard time understanding which way is Hypo and which way is hyper....
my newest labs~
Thats all I have in the letter he sent me...he wasn't my TSH to stay in the Low normal range... Does that make me hyper or Hypo...I have symptoms of both...at times i feel like my heart skips a beat..but there is no pain or dizziness with it.. my muscles hurt...my hair has stopped falling out finally...I was getting tired of buying Drain O anyway..lol I have gained so much weight that it isn't even funny...I guess I just get all confused with all the medical Garb... anyway...someone point my in the right direction please..am I hypo or Hyper? Thanks
Last edited by rebekkabobekka; 02-11-2005 at 09:11 PM.
It would help if you posted the ranges, but with a TSH of 1.52 youíre not hyper. Most of us tend to feel best with TSH around 1. Be happy that he wants you in the low end of the range. Most are satisfied if youíre just in range, which is still very hypo for most. He should really be testing free T3, too. Itís really a better indicator, as it shows how your body is converting T4. Free T4 & free T3 should ideally be in the upper third of the lab range.
HypoT - in general - is associated with high TSH and low FT4 and/or FT3.
Your TSH wouldn't be considered high unless either or both of your FTs are low. Going by common ranges for FT4, yours wouldn't be particularly low; in fact, it would be very good in a common range of .8-1.8. So on paper, you'd be considered by most MDs to be euthyroid... neither hyper nor hypo.
But it isn't that simple for most people. To really get an entire picture of where you are, you ought to have FT3 measured as well. If it's low, that could be the reason why you have continuing symptoms.
Thanks everyone....He did do a freeT3..and a calcium and alot of other blood work...He only sent me what I posted on here...I did however just call his office..and he will return my call later today...I feel pretty good..other than this darn cold i have...which has spread to everyone at my work..it's like the flu..but worse...like i said all I have happening right at the moment is from time to time the heart flutter...I am going to make an appointment to have that checked out...although my endo believes it's nothing to worry about..I did have a holter monitor on for 24 hrs about 8 months ago...and a ekg.. all of which returned normal...so i don't know..it just seems like every little thing these days scares me...i guess we will see..
I may be wrong but weight gain and heart flutters may be related to your synthetic med. The enzyme conversion thing to t3 on the heart level oftentimes makes ones heart race...so that is typical. Doesn't mean you are hyper...its a red herring. The weight gain is most certainly an issue from the synthetic. There aren't any metabolites in it so...of course you get all edema all over. It not healthy for you heart to have all that fluid around your heart either. In fact...I would suggest you are still hypo in the clinical sense...even if not in the lab sense. Remember labs...are a VERY crude indicator.
Why don't you have doc give you a bit of Armour to step into as you pull away a little from your synthetic. Just a quarter at first might do the trick. Then you could tweak it from there.